It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board


Epilepsy Board Index
Board Index > Epilepsy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


:confused: I read an article by Dr. Gott recently where the reader stated that changing to Tegretol resolved such side effects as clumsiness and dizziness associated with a degenerating cerebellum from long-term use of Dilantin. I have a friend who has taken Dilantin for over 50 yrs. (yes, he was one of the first) who would like more information on this topic as he has become symptomatic. Can anyone help?
[QUOTE=sydney24]:confused: I read an article by Dr. Gott recently where the reader stated that changing to Tegretol resolved such side effects as clumsiness and dizziness associated with a degenerating cerebellum from long-term use of Dilantin. I have a friend who has taken Dilantin for over 50 yrs. (yes, he was one of the first) who would like more information on this topic as he has become symptomatic. Can anyone help?[/QUOTE]

Those two symptoms sound like toxic levels of Dilantin. Remember the accepted range of Dilantin is 10-20. on rare occations patients need to be above that.

I'd have to try and find med papers on the two drugs and see exactly WHAT regions of the brain they effect to help any more. I will say even high Teg levels will make a patient off balance and cause double vision/dancing vision. Not quite as bad as high Dilantin doses make you feel almost drunk and groggy, but still very annoying.

It could be time to try and find a new medication... The sad thing is if it has worked this long it's a pain to try to look for a new drug if the early one worked all this time.

--Travis





All times are GMT -7. The time now is 07:19 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!